MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-750812
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the embolization coil was used in conjunction with an evar procedure.Internal iliac branch measured around 9cm distally with increasing diameter proximally.Reportedly, the coil experienced extreme resistance in the 4fr 65cm angled microcatheter from another manufacturer and could not be advanced.The microcatheter was exchanged for a 5fr 100cm angled catheter with no real improvement.The coil unraveled and unintentionally detached in the microcatheter.The coil was successfully removed with the catheter.Use of coils was aborted with only one coil placed and the physician decided to continue without full embolization.Only 1 of 5 coils were deployed successfully.Anatomy was normal with no tortuosity.No report of harm or injury to the patient and described as "normal." this is report 4 of 4 for this event.
 
Additional Manufacturer Narrative
The device associated with this report (2032493-2023-00773) was used during the same procedures referenced in mfr.Reports# 2032493-2023-00770, 2032493-2023-00771 and 2032493-2023-00772.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported available for return but has not yet been received.Therefore, at this time, the product analysis could not be performed and the alleged product issue cannot be verified.If the device if the device or additional new information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Summary of device evaluation: the investigation of the returned coil system found the proximal connector kinked, and the implant coils severely stretched, and stuck within the introducer.However, the implant was found to still be attached to the pusher.The investigation of the returned device did not find any damage or other anomaly that would have caused or contributed to the reported premature detachment.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing retraction forces over specification.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enerprise
aliso viejo, CA 92656
7142478000
MDR Report Key17054596
Report Number2032493-2023-00773
Device Sequence Number3491397
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)221128(17)271031(10)0000292651
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number0000292651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown